Vol. 6, No. 6, 2013

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 7, 1539–1791
Issue 6, 1285–1538
Issue 5, 1017–1284
Issue 4, 757–1015
Issue 3, 513–756
Issue 2, 253–512
Issue 1, 1–252

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
Cover
About the Cover
Editorial Board
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
A Nekhoroshev-type theorem for the nonlinear Schrödinger equation on the torus

Erwan Faou and Benoît Grébert

Vol. 6 (2013), No. 6, 1243–1262
Abstract

We prove a Nekhoroshev type theorem for the nonlinear Schrödinger equation

iut = Δu + V u + ūg(u,ū),x Td,

where V is a typical smooth Fourier multiplier and g is analytic in both variables. More precisely, we prove that if the initial datum is analytic in a strip of width ρ > 0 whose norm on this strip is equal to ε, then if ε is small enough, the solution of the nonlinear Schrödinger equation above remains analytic in a strip of width ρ2, with norm bounded on this strip by Cε over a very long time interval of order εσ| ln ε|β , where 0 < β < 1 is arbitrary and C > 0 and σ > 0 are positive constants depending on β and ρ.

Keywords
Nekhoroshev theorem, nonlinear Schrödinger equation, normal forms
Mathematical Subject Classification 2010
Primary: 35B40, 35Q55, 37K55
Milestones
Received: 16 February 2011
Revised: 23 January 2013
Accepted: 28 February 2013
Published: 18 November 2013
Authors
Erwan Faou
INRIA and ENS Cachan Bretagne
Avenue Robert Schumann
F-35170 Bruz
France
Benoît Grébert
Laboratoire de Mathématiques Jean Leray
Université de Nantes
2 Rue de la Houssiniere
F-44322 Nantes Cedex 3
France